MAUDE Adverse Event Report: BIOMET 3I 3I T3 NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3 NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT
Model Number BOSS311
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Weight unknown / not provided.
 
Event or Problem Description
Doctor reported implant boss311 fracture at tooth site 16.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One (1) 3i t3® non-platform switched parallel walled implant 3.25 x 11.5mm (boss311) was returned for investigation.Visual evaluation of the as returned product identified the device fractured at the collar.The device also can be seen severely damaged around the threads, probably from the removal process.The non-reported screw was attached to the top portion of the implant and was also seen with signs of wear.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.(fracture) pre-existing condition noted on the per form was unknown bone density type.The reported device was located on tooth # 16 (fdi) and was used for approximately 6 years 3 months.The customer did not provide any pictures or x-rays.Device history review (dhr) review was completed for the subject lot number (2013111051).It was confirmed that all operations and inspections were executed as per the applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2013111051) for a similar event and no other complaint was identified.Therefore, based on the available information, device malfunction has occurred and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3I T3 NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 3.25 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10244392
Report Number0001038806-2020-00952
Device Sequence Number16942582
Product Code DZE
UDI-Device Identifier00844868028765
UDI-Public(01)00844868028765(17)181203(10)2013111051(241)BOSS311
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2018
Device Model NumberBOSS311
Device Catalogue NumberBOSS311
Device Lot Number2013111051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR